Florida, 2012Flood in Florida, August 5, 2012
August 5, 2012 · NWS JAX · 1 event in 1 county or zone
A lingering surface front over north Florida and a surge of tropical moisture from the east combined to produce widespread areal flooding over coastal Duval during the morning from Ft. Caroline to Jacksonville Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering surface front over north Florida and a surge of tropical moisture from the east combined to produce widespread areal flooding over coastal Duval during the morning from Ft. Caroline to Jacksonville Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 5, 2:52 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 5, 2:52 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 AM EDT SUN AUG 5 2012
...NUMEROUS SHOWERS AND SCATTERED STORMS AREA WIDE TODAY...
...HIGH RISK OF RIP CURRENTS TODAY...
SHORT TERM (SUN-TUE)...
TODAY...SURFACE TROUGH OVER THE AREA WILL MOVE WNW TO ACROSS THE
EASTERN FL PANHANDLE BY LATE IN THE DAY. WET DAY IN STORE AS SURGE
OF MOISTURE EAST OF THE SYSTEM MOVES INTO THE AREA. WILL BEGIN WITH
NUMEROUS SHOWERS...WITH A FEW ISOLATED STORMS POSSIBLE...ALONG THE
ATLANTIC COAST SPREADING INLAND ACROSS THE REST OF THE AREA DURING
THE DAY. MOST OF THE SHOWERS/STORMS WILL BE ALONG THE I-75 CORRIDOR
LATE IN THE DAY (00Z). WILL CONTINUE WITH LIKELY POPS ACROSS ALL
AREAS. MAX TEMPS WILL BE LOWER DUE TO CLOUD COVER/PCP WITH AREAS
NEAR THE EAST COAST REMAINING IN THE 80S. HAVE GONE WITH QPF AMOUNTS
OF A HALF TO THREE QUARTERS OF AN INCH...BUT LOCALLY HEAVIER AMOUNTS
OVER 2 INCHES ARE POSSIBLE GIVEN THE HIGH PW (2+ INCHES).
TONIGHT...AS THE TROUGH CONTINUES TO MOVE WNW ACROSS THE FL
PANHANDLE...PRECIP SHOULD WANE ACROSS THE INLAND AREAS DURING THE
EVE. HOWEVER...GFS SHOWING ANOTHER BAND OF SHOWERS COMING IN FROM
ATLANTIC AFTER MIDNIGHT SO WILL KEEP POPS GOING FOR THE COASTAL
WATERS AND IMMEDIATE. COULD ALSO BE LINGERING SHOWERS/STORMS TOWARDS
THE GULF COAST.
MONDAY/MONDAY NIGHT...WILL BEGIN TO TRANSITION BACK TO A MORE
TYPICAL SEABREEZE DOMINATED DIURNAL THUNDERSTORM PATTERN WITH THE
TROUGH WELL WEST OF THE AREA ACROSS THE NORTH CNTL GULF COAST. WITH
DEEP TROPICAL MOISTURE LINGERING OVER THE AREA AND SE FLOW...WILL GO
WITH NUMEROUS SHOWERS/ISOLATED STORMS ALONG THE COAST DURING MORNING
SPREADING INLAND AS SCATTERED SHOWERS/STORMS IN THE AFTERNOON.
SHOWERS/STORMS WILL WANE DURING THE EVE WITH LOSS OF DAYTIME
HEATING. GFS SHOWING ANOTHER BAND COMING IN FROM ATLANTIC...BUT WITH
MEAN FLOW (1000-500 MB) OUT OF THE SOUTH...MOST OF THE ACTIVITY WILL
PROBABLY REMAIN OFFSHORE BUT MAY MOVE OFFSHORE THE COAST SOUTH OF ST
AUGUSTINE.
TUESDAY...MEAN FLOW (1000-500 MB) WILL BE SOUTH AS A DEEP LAYER RIDGE
BEGINS TO BUILD IN FROM THE WESTERN ATLANTIC TO ACROSS THE FL PENINSULA.
GFS SHOWING DEEP TROPICAL MOISTURE ACROSS THE AREA WHEREAS THE NAM
IS SHOWING SLIGHTLY DRIER WITH PW LESS THAN 2 INCHES. WILL CONTINUE
WITH MAINLY DIURNAL SHOWER/STORMS WITH BEST RAIN CHANCES (50%) ACROSS
THE INLAND AND SLIGHTLY LOWER AT THE COAST.
&&
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
THE DEEP LAYER RIDGE OF HIGH PRESSURE BUILDS IN ACROSS THE FL
PENINSULA THROUGH THE WEEK...THEN GETS SHUNTED SOUTH NEXT
WEEKEND AS A TROUGH MOVES INTO THE AREA. WILL SEE A MOIST
SOUTH TO SOUTH FLOW WITH SCATTERED MAINLY AFTERNOON AND
EVENING STORMS. CLIMO TEMPS EXPECTED.
&&
.AVIATION...PREVAILING MVFR DUE TO LOW CIGS WITH TEMPO IFR IN BANDS
OF PRECIP EXPECTED AT SSI...CRG...JAX AND VQQ THROUGH EARLY AFTN.
BEST CHANCES OF TS WILL BE AT GNV THIS AFTN AND HAVE INCLUDED TS AND
CB THERE.
&&
.MARINE...SMALL CRAFT ADVISORY FOR ALL LEGS EARLY TODAY WITH SI.Y
FOR THE NEARSHORE LEGS STILL ON TRACK TO EXPIRE AROUND 10 AM...THEN
EXTENDED THE SC.Y FOR OFFSHORE LEGS THROUGH THE AFTN HOURS SINCE
SEAS ROSE TONIGHT TO 8-9 FT AT BUOY 41012. WINDS WILL DECREASE
TONIGHT BELOW 15 KTS...WITH PREVAILING SSE FLOW 15 KTS OR LESS
EXPECTED THROUGH THU AS SFC HIGH PRESSURE AXIS BUILDS OVER CENTRAL
FLORIDA.
RIP CURRENTS: HIGH RISK OF RIP CURRENTS TODAY DUE TO STRONG ONSHORE
FLOW AND ELEVATED SWELLS. EARLY THIS MORNING BUOY 41012 REPORTED
SWELLS OF 2-3 FT AND 17 SECOND PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 73 93 72 / 60 30 60 50
SSI 87 78 87 77 / 70 30 50 40
JAX 88 74 90 74 / 70 30 50 40
SGJ 86 77 88 76 / 70 30 50 40
GNV 90 73 92 73 / 60 40 60 40
OCF 90 74 92 73 / 60 40 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EDT THIS MORNING FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/ABEHazardous weather outlook, Aug 5, 3:01 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 AM EDT SUN AUG 5 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
401 AM EDT SUN AUG 5 2012
...HIGH RISK OF RIP CURRENTS AT THE AREA BEACHES...
...SMALL CRAFT ADVISORY...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A TROPICAL WAVE OVER THE AREA WILL MOVE WEST AND BRING NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS. THE SHOWERS WILL MOVE TO THE
WEST AND PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.
LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES WILL BE POSSIBLE
IN THE STRONGER STORMS.
THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES DUE TO
THE STRONG ONSHORE FLOW AND ROUGH SURF. REFER TO THE COASTAL
HAZARD MESSAGE AND SURF ZONE FORECAST.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS.
SOUTHEAST WINDS WILL BE 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
SEAS WILL BE 4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OFFSHORE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED MONDAY. SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED NEXT WEEK. THE MAIN
CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND
LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Aug 5, 2:43 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 AM EDT SUN AUG 5 2012
FLZ025-033-050830-
DUVAL-ST. JOHNS-
343 AM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 430 AM EDT...
AT 342 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF FORT
CAROLINE TO 4 MILES SOUTHEAST OF SAWGRASS...MOVING NORTHWEST AT 20
MPH. STRONG WIND GUSTS OF 30 TO 40 MPH WITHIN THIS BAND OF SHOWERS
WILL AFFECT AREAS AROUND TALBOT ISLAND...SAWGRASS...PONTE VEDRA
BEACH...NEPTUNE BEACH...MAYPORT...LITTLE TALBOT ISLAND...
JACKSONVILLE BEACH... SAN PABLO...PALM VALLEY AND FORT CAROLINE
THROUGH 430 AM EDT. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN
THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3007 8143 3046 8170 3054 8155 3052 8154
3055 8152 3056 8152 3057 8150 3053 8148
3049 8141 3023 8137 3010 8133
TIME...MOT...LOC 0742Z 147DEG 11KT 3042 8151 3014 8135
ENYEDISpecial weather statement, Aug 5, 4:43 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 AM EDT SUN AUG 5 2012
GAZ154-166-051030-
COASTAL CAMDEN-COASTAL GLYNN-
543 AM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CAMDEN...EASTERN GLYNN AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 630 AM EDT...
AT 543 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST OF
BRUNSWICK TO 2 MILES SOUTH OF HIGH POINT TO 9 MILES EAST OF
DUNGENESS...MOVING NORTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ST. SIMONS...SEA ISLAND...JEKYLL
ISLAND...HIGH POINT...GLYNN HAVEN...BRUNSWICK...COUNTRY CLUB
ESTATES...KINGSLAND AND KINGS BAY BASE THROUGH 630 AM EDT. GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3098 8140 3090 8140 3077 8145
3071 8144 3074 8169 3113 8160 3134 8149
3134 8144 3128 8139 3129 8128 3127 8125
TIME...MOT...LOC 0943Z 129DEG 8KT 3114 8143 3091 8143
3070 8133
ENYEDISpecial weather statement, Aug 5, 4:45 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT SUN AUG 5 2012
FLZ024-025-033-038-GAZ166-051030-
COASTAL CAMDEN-DUVAL-FLAGLER-NASSAU-ST. JOHNS-
545 AM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST.
JOHNS...NORTHEASTERN FLAGLER...SOUTHEASTERN CAMDEN...EASTERN DUVAL
AND EASTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 630 AM EDT...
AT 546 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES EAST OF
MAYPORT TO GUANA RIVER STATE PARK TO CRESCENT BEACH...MOVING NORTH AT
30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
VILANO BEACH...SAINT AUGUSTINE BEACH...SOUTH PONTE VEDRA BEACH...PALM
COAST...MARINELAND...GUANA RIVER STATE PARK...DUPONT CENTER...
CRESCENT BEACH...ANASTASIA AND SAINT AUGUSTINE SHORES THROUGH 630 AM
EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2947 8131 3075 8172 3074 8169 3079 8168
3080 8145 3075 8145 3070 8142 3051 8144
3049 8141 3023 8137 2977 8125 2951 8114
TIME...MOT...LOC 0946Z 162DEG 28KT 3045 8132 3012 8136
2978 8126
ENYEDISpecial weather statement, Aug 5, 5:33 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 AM EDT SUN AUG 5 2012
FLZ024-025-033-038-GAZ153-154-166-051115-
COASTAL CAMDEN-COASTAL GLYNN-DUVAL-FLAGLER-INLAND GLYNN-NASSAU-ST.
JOHNS-
633 AM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST.
JOHNS...NORTHERN FLAGLER...EASTERN CAMDEN...EASTERN DUVAL...EASTERN
NASSAU AND SOUTHEASTERN GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 715 AM EDT...
AT 633 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GLYNN HAVEN TO 4 MILES WEST OF MARINELAND...MOVING NORTH AT 15 MPH.
THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILANO
BEACH...TALBOT ISLAND...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE
SHORES...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE...SOUTH PONTE VEDRA
BEACH...SAWGRASS...SAN PABLO AND PONTE VEDRA BEACH THROUGH 715 AM
EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
LINE OF STORMS. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2954 8134 3032 8162 3075 8171 3074 8169
3127 8158 3120 8131 3113 8134 3111 8139
3100 8140 3098 8147 3096 8144 3098 8142
3098 8141 3090 8140 3077 8145 3070 8142
3051 8144 3049 8141 2977 8125 2957 8116
TIME...MOT...LOC 1033Z 160DEG 4KT 3126 8135 3041 8153
2967 8128
ENYEDISpecial weather statement, Aug 5, 6:18 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT SUN AUG 5 2012
FLZ024-025-033-GAZ166-051215-
COASTAL CAMDEN-DUVAL-NASSAU-ST. JOHNS-
718 AM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS...
EASTERN CAMDEN...EASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 815 AM EDT...
AT 717 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
HIGH POINT TO BUTLER BEACH...MOVING NORTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
YULEE...UNF...TALLYRAND...SAINT AUGUSTINE...SAN PABLO...PONTE VEDRA
BEACH...PALM VALLEY AND OCEANWAY THROUGH 815 AM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2964 8149 3013 8166 3098 8164 3111 8160
3113 8156 3109 8157 3103 8149 3103 8145
3098 8147 3096 8144 3098 8140 3090 8140
3077 8145 3070 8142 3051 8144 3049 8141
3023 8137 2972 8122
TIME...MOT...LOC 1117Z 180DEG 14KT 3091 8151 2979 8130
ALLENFlood, Duval
- When
- August 5, 6:30 AM EST
- Where
- Duval County, 3.05 mi S of Isle of Palms South to 0.96 mi NNE of Neptune Beach
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 30.226, -81.434
At 7:30 am, the NWS employee reported flooding near Marsh Hammock Drive East. At 8:49 am, significant flooding was reported in areas near 10th Avenue South and 8th Avenue in Jacksonville Beach. The water depth was 1 to 1.5 ft deep. South Beach Parkway was flooded an impassable. At 8:55 am, there was significant flooding near 3rd Street and 14th Avenue in Jacksonville Beach. There area was barely passable. There was also significant flooding near 3rd St and 6th Avenue North. The right lane was closed. At 9:30 am, there was significant flooding in areas near 3rd St and 18th Avenue North. Water was entering structures, including the Five Guys restaurant and Good Year Tire Company.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Florida, August 5 to 6, 20122 deaths · 10 events
- Rip Currents in Michigan, August 5, 20122 deaths · 2 events
- Damaging Winds and Lightning Strikes in Pennsylvania, August 5, 20121 death · 8 injured · $5,000 · 52 kt wind · 13 events
- Damaging Wind in Texas, August 5, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, August 5 to 7, 20121 injured · $2.7 million · 1 in hail · 24 events
- Flash Flooding and Damaging Wind in Tennessee, August 5, 20121 injured · $5.1 million · 50 kt wind · 9 events
- Damaging Winds in New York, August 5, 2012$289,000 · 59 kt wind · 25 events
- Flash Flooding in Kentucky, August 5, 2012$221,000 · 3 events
- Wildfire in Utah, August 5 to 12, 2012$215,000 · 1 event
- Tornado in Ohio, August 5, 2012$150,000 · EF0 · 1 event
- Flash Flood in New Mexico, August 5, 2012$150,000 · 1 event
- Flood and Damaging Winds in Massachusetts, August 5, 2012$69,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399330.